Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 14, 2006, 3:40 PM CDT. It took effect at Jul 15, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 3:40 PM CDT (20:40 UTC)
- In effect from
- Jul 15, 2006, 1:00 PM CDT
- Expired
- Jul 15, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 142040 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR VERY HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER SOUTH DAKOTA...TO MITCHELL...TO IROQUOIS SOUTH DAKOTA LINE... ...FIRE WEATHER WATCH SUNDAY AND EVENING FOR THE SAME AREA AND CONDITIONS... .A SOUTHERLY FLOW WILL INCREASE ON SATURDAY...COUPLED WITH VERY HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER SOUTH DAKOTA TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT. SDZ255-256-150445- /O.NEW.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/ /O.NEW.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 340 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER SOUTH DAKOTA... TO MITCHELL...TO IROQUOIS SOUTH DAKOTA LINE. A SOUTHERLY FLOW WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS THE AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF 105 TO NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MJF
5 follow-up statements
000 WWUS83 KFSD 150140 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR VERY HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE... ...FIRE WEATHER WATCH SUNDAY AND EVENING FOR THE SAME AREA AND CONDITIONS... .SOUTHERLY WINDS WILL INCREASE ON SATURDAY...COUPLED WITH VERY HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT. SDZ255-256-150445- /O.NEW.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/ /O.NEW.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 340 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTHERLY WINDS WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS THE AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF 105 TO NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MG
000 WWUS83 KFSD 150858 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY HOT...WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME AREA AND CONDITIONS... .SOUTHERLY WINDS WILL INCREASE ON TODAY...COUPLED WITH VERY HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT. SDZ255-256-151700- /O.CON.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/ /O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 358 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTHERLY WINDS WILL BEGIN TO INCREASE SATURDAY MORNING ACROSS THE AREA...BECOMING RATHER WINDY SATURDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE HOT...WELL ABOVE NORMAL WITH READINGS OF 105 TO NEAR 110 DEGREES. SIMILAR TO FRIDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL PLUMMET TO LESS THAN 25 PERCENT LATER SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KFSD 151606 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY HOT... WINDY AND DRY CONDITIONS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME AREA AND CONDITIONS... .SOUTHERLY WINDS WILL INCREASE ON TODAY...COUPLED WITH VERY HOT AND DRY CONDITIONS. THE VEGETATION WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. PROCEEDING EAST OF THIS AREA...THE NATIVE GRASSES PROGRESSIVELY BECOME MORE GREEN HELPING TO REDUCE THE OVERALL FIRE THREAT. SDZ255-256-160015- /O.CON.KFSD.FW.W.0002.060715T1800Z-060716T0100Z/ /O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 1106 AM CDT SAT JUL 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. AS OF LATE MORNING...AREA OBSERVATIONS AT CHAMBERLAIN...WINNER... GEDDES AND 30 MILES SOUTHWEST OF HURON WERE ALREADY SHOWING CONDITIONS NEAR RED FLAG WARNING CRITERIA. THE SOUTHERLY WINDS WILL CONTINUE TO INCREASE AND BY THIS AFTERNOON...WILL AVERAGE AROUND 25 MPH SUSTAINED. THESE WINDS...COUPLED WITH VERY DRY VEGETATION...TEMPERATURES ABOVE 100 DEGREES AND RELATIVE HUMIDITY VALUES WELL LESS THAN 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. DEBRIS BURNING AND DRIVING OFF ROAD SHOULD BE POSTPONED TODAY IN THIS AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR AT A LATER PERIOD. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MJF
000 WWUS83 KFSD 152030 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR VERY HOT... WINDY...DRY...AND ISOLATED DRY THUNDERSTORM POTENTIAL ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE SAME AREA... .SOUTHERLY WINDS WILL CONTINUE TO AVERAGE 20 TO 30 MPH INTO THE EARLY EVENING...COUPLED WITH VERY HOT AND DRY CONDITIONS. IN ADDITION...SOME TOWERING CUMULUS HAS FORMED LATE THIS AFTERNOON IN SOUTH CENTRAL SOUTH DAKOTA WHICH COULD GIVE AN ISOLATED THREAT FOR A DRY THUNDERTORM THIS EVENING. THE VEGETATION WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE HAS BECOME VERY DRY...THUS PRODUCING RED FLAG WARNING CONDITIONS SATURDAY AFTERNOON AND EVENING. THE FIRE WEATHER WATCH ALSO CONTINUES FOR SDZ255 AND 256 SUNDAY AFTERNOON AND EARLY EVENING. SDZ255-256-160100- /O.CON.KFSD.FW.W.0002.000000T0000Z-060716T0100Z/ /O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 330 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTH WINDS WILL AVERAGE 20 TO 30 MPH INTO THE EARLY EVENING HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100 DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF SPREAD. DEBRIS BURNING AND DRIVING OFF ROAD SHOULD BE POSTPONED TODAY IN THIS AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR AT A LATER PERIOD. IT WILL BE VERY HOT AND DRY AGAIN IN THIS AREA SUNDAY AFTERNOON AND EARLY EVENING. HOWEVER THE QUESTION MARK IS THE WIND SPEED. THERE IS SOME QUESTION AS TO THE EASTWARD MOVEMENT OF A SURFACE TROUGH IN CENTRAL SOUTH DAKOTA TOWARD THE FIRE WEATHER WATCH AREA SUNDAY AFTERNOON. IF THE SURFACE TROUGH MOVES INTO THIS AREA QUICKER THAN EXPECTED...THE WIND SPEEDS WILL BE LIGHTER ON SUNDAY AS OPPOSED TO TODAY. THIS WILL BE RE EVALUATED AGAIN EITHER LATE THIS EVENING OR OVERNIGHT. $$ MJF
000 WWUS83 KFSD 160112 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 812 PM CDT SAT JUL 15 2006 ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR VERY HOT... WINDY...DRY...AND ISOLATED DRY THUNDERSTORM POTENTIAL ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE... .SOUTHERLY WINDS MAY AGAIN BECOME GUSTY SUNDAY AFTERNOON...ALTHOUGH WIND SPEEDS WILL BE DEPENDENT ON HOW CLOSE TO THE AREA A WEAK TROUGH APPROACHES FROM THE WEST. THE POTENTIAL FOR GUSTY WINDS...WILL COUPLE WITH CONTINUED VERY HOT AND DRY AIRMASS...ALONG WITH VERY DRY VEGETATION WEST OF A WAGNER TO IROQUOIS SOUTH DAKOTA LINE. THUS..THE FIRE WEATHER WATCH CONTINUES FOR SDZ255 AND 256 SUNDAY AFTERNOON AND EARLY EVENING. SDZ255-256-160915- /O.EXP.KFSD.FW.W.0002.000000T0000Z-060716T0100Z/ /O.CON.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 812 PM CDT SAT JUL 15 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE MAIN AREA OF CONCERN IS ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTH WINDS WILL AVERAGE 20 TO 30 MPH INTO THE EARLY EVENING HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100 DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT. IT WILL BE VERY HOT AND DRY AGAIN IN THIS AREA SUNDAY AFTERNOON AND EARLY EVENING. HOWEVER THE QUESTION MARK IS THE WIND SPEED. THERE IS SOME QUESTION AS TO HOW FAR EAST A SURFACE TROUGH IN CENTRAL SOUTH DAKOTA WILL PROGRESS TOWARD THE FIRE WEATHER WATCH AREA SUNDAY AFTERNOON. IF THE SURFACE TROUGH MOVES INTO THIS AREA QUICKER THAN EXPECTED...THE WIND SPEEDS WILL BE LIGHTER ON SUNDAY AS OPPOSED TO TODAY. THIS WILL BE EVALUATED FURTHER OVERNIGHT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:40 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 14, 3:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT FRI JUL 14 2006 .DISCUSSION... TONIGHT CLEAR WITH LIGHT WINDS...COULD SEE SOME PATCHY FOG POSSIBLE INTO THE SE. MAINLY CONCERNED ABOUT HOT TEMPERATURES AND STRONG WINDS TOMORROW AND POSSIBLY SUN. DID CONSIDER A HEAT ADVISORY FOR SAT BUT LOOKS VERY MARGINAL WITH THE HEAT INDEX REACHING 100 TO 105 IN MANY LOCATIONS...WILL LET NIGHT CREW DECIDE IF NECESSARY. BIGGEST PROBLEM WILL BE HOW MUCH DRIER AIR WILL MIX DOWN...HENCE LOWERING RH AND HEAT INDEX VALUES. GUIDANCE DID POORLY WITH DEW POINTS TODAY IN THE W AND ARE LIKELY TOO HIGH TOMORROW...ESPECIALLY W. ACTUALLY DEW POINTS MAY BE TO HIGH THROUGHOUT THE EXTENDED AS UPPER FLOW GEN REMAIN W TO SW. NEAR RECORD HIGH TEMPERATURES IN A NUMBER OF LOCATIONS TOMORROW. RECORD HIGH FOR HON IS 106...103 AT FSD...AND 106 AT SUX. FORECAST HIGH FOR HON TOMORROW IS 107...101 AT FSD...AND 100 AT SUX...ALTHOUGH WITH 20 TO 30 KT SW WINDS AT 850 MB...WELL MIXED ATMOS WITH VERY LITTLE MOISTURE THROUGH OUT THE COLUMN...WOULD NOT BE SURPRISED TO SEE HIGHS GO A BIT HIGHER. ALSO TEMPERATURES SHOULD GO ABOVE 100 DEGREES INTO SW MN...LEE OF THE BUFFALO RIDGE WITH DOWNSLOPE COMPONENT...DESPITE SLIGHTLY COOLER 850 MB TEMPS. WITH THE VERY WARM AIR...STRONG SW WINDS...AND VERY LOW AFT REL HUMIDITIES...A RED FLAG WARNING HAS BEEN ISSUED FOR FWZ 255 256. THIS AREA OF THE CWA HAS BEEN VERY DRY THIS YEAR...AND NATIVE GRASSES HAVE MOSTLY CURED. ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED IN THE SAME AREA FOR SUN. GFS AND WRF HAVE BIG DIFFERENCE WITH EVOLUTION OF SUR TROUGH AND THETAE RIDGE ON SUN...WHICH WILL HAVE A LARGE IMPACT ON DIRECTION AND MAGNITUDE OF WINDS AND A LESSER IMPACT ON HIGH TEMPERATURES. DID ADD SLIGHT CHANCE POPS FOR SUN EVENING AND NIGHT WITH SUR TROUGH OVER ERN SD AND S/WV MOVING OVER THE AREA. LAPSE RATES WILL BE VERY STEEP WITH ELEVATED SB CAPE VALUES OF OVER 2000 J/KG. ALTHOUGH CAPE VALUES MAY BE OVER DONE DEPENDING ON RETURN OF SUR MOISTURE. WEAK FRONTAL BOUNDARY WILL DROP S ON SUN NIGHT WITH ONLY SLIGHTLY COOLER TEMPERATURES ON MONDAY. NEXT COOL FRONT IS EXPECTED BY LATE IN THE WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...RED FLAG WARNING SATURDAY 1 PM TO 8 PM CDT AND FIRE WEATHER WATCH SUN 1 PM TO 8 PM CDT FOR FIRE WEATHER ZONES SDZ255 AND SDZ256. MN...NONE. IA...NONE. NE...NONE. && LIEBL
Hazardous weather outlook, Jul 14, 11:08 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1108 AM CDT FRI JUL 14 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1108 AM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 105 DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 110 DEGREES. IN ADDITION TO THE HEAT...THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY ALONG AND WEST OF THE JAMES RIVER ON SATURDAY...AND WILL BE FURTHER EVALUATED THIS AFTERNOON FOR POTENTIAL RED FLAG WARNING CONDITIONS PRIMARILY DUE TO INCREASING WIND SPEEDS. THE VERY HOT WEATHER WILL PERSIST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:40 PM CDT | Fire Weather Watch | FSD | 36 hr |
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.